MAUDE Adverse Event Report: COOK INC NEFF PERCUTANEOUS ACCESS SET; KGZ, ACCESSORIES, CATHETER

COOK INC NEFF PERCUTANEOUS ACCESS SET; KGZ, ACCESSORIES, CATHETER
Model Number G08426
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1 - phone number: (b)(6), g4 - pma/510(k) #: exempt, h3: device evaluation anticipated but not yet begun, awaiting device return.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that the wire guide included in the neff percutaneous access set unraveled during a percutaneous transhepatic cholangiography procedure in an unknown patient.It was initially reported that the wire guide was "faulty".Additional information provided 05sep2025 clarified that, upon removal of the access wire from the insertion needle, the wire was found to be unraveled.To successfully gain access, four additional wires were used.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.The three other unraveled wires are referenced in reports with patient identifiers: (b)(6).
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Additional information: d9 - date returned to mfg.Investigation ¿ evaluation.It was reported that the wire guide included in the neff percutaneous access set unraveled during a percutaneous transhepatic cholangiography procedure in an unknown patient.It was initially reported that the wire guide was "faulty".Additional information provided 05sep2025 clarified that, upon removal of the access wire from the insertion needle, the wire was found to be unraveled.To successfully gain access, four additional wires were used.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.The three other unraveled wires are referenced in reports with patient identifiers: (b)(6).Reviews of documentation including the complaint history, device history record (dhr), instructions for use (ifu), specifications, and quality control procedures, as well as a visual inspection and dimensional verification of the returned device, were conducted during the investigation.Cook received one used wire guide lodged in the outer cannula of the dchn needle and one prior to use wire guide.The used device was unraveled, with a weld ball present, and the unraveled portion remained lodged in the dchn needle cannula.Inspection confirmed that the needle¿s inner diameter was within specification.During removal, the inner part of the needle felt gritty, likely due to biomatter.The outer diameter of the unused wire guide was also within specification, as was the measurable portion of the unraveled wire guide.Cook has concluded that the device was manufactured to specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported lot and related subassembly lots found that one device did not pass quality control inspections; however, the affected product was scrapped.A complaint history search identified no other events reported for the related failure mode.Based on the available information, cook has concluded that there is no evidence suggesting nonconforming product exists either in house or in the field.Cook also reviewed product labeling.This product is not supplied with an instructions for use (ifu) pamphlet.The wire guide holder is supplied with an l_scor label attached indicating not to withdraw or manipulate the wire guide through a needle.Based on the information provided, inspection of the returned device, and the results of the investigation, cook has determined this event to be due to a failure to follow instructions.It was reported that the customer was removing the device back through the access needle.The device is supplied with a label indicating not to withdraw or manipulate the device through a needle.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
NEFF PERCUTANEOUS ACCESS SET
Common Device Name
KGZ, ACCESSORIES, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key23041141
Report Number1820334-2025-01136
Device Sequence Number10096144
Product Code KGZ
UDI-Device Identifier00827002084261
UDI-Public(01)00827002084261(17)280308(10)16501042
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG08426
Device Catalogue NumberNPAS-100-NT
Device Lot Number16501042
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2025
Supplement Date Received by Manufacturer01/07/2026
Initial Report FDA Received Date09/12/2025
Supplement Report FDA Received Date01/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown